MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL INC. HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN030216
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reports finding a wound in the atrium of the patient's heart beside the position of the catheter.Catheter inserted (b)(6) 2021 in right jugular for plasma exchanges.Patient experienced hemopericardium, and emergency drainage and surgical management for suturing wound were performed.The patient was transferred to intensive care for postoperative follow up.It was reported an x-ray was taken following catheter placement and although it was difficult to visualize the tip of the catheter (due to poor quality of x-ray), it seemed to be in front of the right atrium.Surgical repair of right atrium was performed 48 hours after placement of catheter.Customer reported the length of the catheter to the guard was longer than the length of the catheter announced by the manufacturer, noting 20 cm were indicated by a black marking but the tubing allows the introduction of 23cm.At the time of this report, the patient was out of intensive care and the clinical team decided not to resume plasma exchanges.It was reported the device was removed in intensive care.
 
Additional Manufacturer Narrative
Qn# (b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.The customer reported that the catheter measured 23 cm in length, which is not within specifications of 207-227 mm per product drawing.Without the actual sample to evaluate this measurement could not be confirmed.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
Customer reports finding a wound in the atrium of the patient's heart beside the position of the catheter.Catheter inserted (b)(6) 2021 in right jugular for plasma exchanges.Patient experienced hemopericadium, and emergency drainage and surgical managment for suturing wound were performed.The patient was transferred to intensive care for postoperative follow up.It was reported an x-ray was taken following catheter placement and although it was difficult to visualize the tip of the catheter (due to poor quality of x-ray), it seemed to be in front of the right atrium.Surgical repair of right atrium was performed 48 hours after placement of catheter.Customer reported the length of the catheter to the guard was longer than the length of the catheter announced by the manufacturer, noting 20 cm were indicated by a black marking but the tubing allows the introduction of 23cm.At the time of this report, the patient was out of intensive care and the clinical team decided not to resume plasma exchanges.It was reported the device was removed in intensive care.

Brand Name
HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12283840
Report Number3006425876-2021-00719
Device Sequence Number5403221
Product Code DQY
UDI-Device Identifier10801902100280
UDI-Public10801902100280
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberIPN030216
Device Catalogue NumberCV-15122-F
Device Lot Number71F21B1073
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/07/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;